Alert archive / South Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 8, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Oct 19, 2015, 5:08 AM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at Oct 19, 2015, 8:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2015, 5:08 AM EDT (09:08 UTC)
- In effect from
- Oct 19, 2015, 8:00 AM EDT
- Expired
- Oct 19, 2015, 3:28 PM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041 WHUS42 KILM 190908 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 508 AM EDT MON OCT 19 2015 NCZ106-108-SCZ054-056-191715- /O.NEW.KILM.BH.S.0008.151019T1200Z-151019T2200Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 508 AM EDT MON OCT 19 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... ...STRONG NORTH TO SOUTH LONGSHORE CURRENT AT AREA BEACHES TODAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS AFTERNOON. NORTH WINDS WILL PRODUCE A STRONG LONGSHORE CURRENT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$ 33
1 follow-up statement
105 WHUS42 KILM 191928 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 328 PM EDT MON OCT 19 2015 NCZ106-108-SCZ054-056-192030- /O.CAN.KILM.BH.S.0008.000000T0000Z-151019T2200Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 328 PM EDT MON OCT 19 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE BEACH HAZARDS STATEMENT. ACCORDING TO LIFEGUARD REPORTS THE LONGSHORE CURRENT HAS EASED THIS EVENING...AND THE BEACH HAZARDS STATEMENT WAS CANCELLED. $$ 17
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 19, 4:14 AM EDT, 54 minutes earlier.
Area forecast discussion, Oct 19, 4:14 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 414 AM EDT MON OCT 19 2015 .SYNOPSIS... CANADIAN HIGH PRESSURE WILL MAINTAIN WELL BELOW NORMAL TEMPERATURES FOR TODAY AND MAY BRING SOME FROST TO INLAND PORTIONS OF THE CAROLINAS AGAIN TONIGHT. AS HIGH PRESSURE SLOWLY PUSHES OFFSHORE TUESDAY AND WEDNESDAY TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS. A BACKDOOR COLD FRONT WILL DROP SOUTH THROUGH THE AREA ON FRIDAY. TEMPERATURES WILL DROP BELOW NORMAL NEXT WEEKEND...WITH DRY WEATHER CONTINUING. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 AM MONDAY...COLD AND DRY 1032 MB CANADIAN HIGH CENTERED OVER WEST VIRGINIA EARLY THIS MORNING WILL DROP SOUTH...TO BE CENTERED OVER WESTERN NC/SC BY DAYBREAK ON TUESDAY. SKIES WILL REMAIN CLEAR THROUGH DAYBREAK AND THEN SUNNY FOR MONDAY. WITH NO WEATHER OR EVEN CLOUD COVER IN THE PICTURE THE FORECAST CHALLENGE FOR THE NEAR TERM CONTINUES TO FOCUS ON TEMPERATURES AND THE POSSIBILITY OF FROST THIS MORNING AND AGAIN OVERNIGHT MONDAY. GIVEN PRESENT TEMPERATURES...WINDS AND LOW DEWPOINTS IT IS UNLIKELY THAT WE NOW HAVE ANY FROST FORMATION IN PROGRESS. AS WE ALREADY HAVE A FROST ADVISORY OUT FOR PORTIONS OF THE FORECAST AREA AND A FEW HOURS LEFT BEFORE SUNRISE...WILL KEEP ADVISORY IN EFFECT FOR THIS LATEST PRODUCT ISSUANCE. WILL DECIDE AFTER THAT WHETHER TO CANCEL IT EARLY OR NOT. IT SHOULD NOT MATTER MUCH ONE WAY OR THE OTHER THOUGH...AS AT THIS LATE HOUR ANY PREPARATIONS THAT HAD TO BE MADE FOR FROST HAVE EITHER BEEN MADE...OR NOT. LATEST OBS SHOW TEMPERATURES HOVERING RIGHT AROUND 40 MOST PLACES WITH A LIGHT NORTHERLY WIND IN PLACE. MODEL CONSENSUS GIVES US VERY SIMILAR TEMPERATURES AS YESTERDAY...WITH HIGHS IN THE LOWER 60S. THIS IS ABOUT 10 TO 15 DEGREES BELOW NORMAL AND SEEMS REASONABLE GIVEN THE STRENGTH AND DEPTH OF THE AIRMASS IN PLACE. FOR TONIGHT GUIDANCE IS IN GOOD AGREEMENT WITH LOWS IN THE MID TO UPPER 30S MOST PLACES AND IN THE 40S ALONG THE COAST. OUR LOCAL PROCEDURE FOR FROST PREDICTION GIVES US A SHORT PERIOD OF PATCHY FROST WELL INLAND...SO NO ADVISORY IS PLANNED AT THIS TIME. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 330 AM MONDAY...AIR MASS WILL BE MODIFYING THROUGH MID WEEK AS WINDS SHIFT AROUND WITH AN ONSHORE RETURN FLOW SETTING UP AS HIGH PRESSURE ORIENTS ITSELF MORE WEST TO EAST JUST NORTH OF AREA. THIS MILDER AND MOISTER ON SHORE FLOW WILL PRODUCE A GOOD 20 DEGREE RISE IN DEWPOINT TEMPS WITH READINGS IN THE MID 50S ALONG THE COAST BY TUES EVENING. PCP WATER VALUES WILL RISE BUT WILL REMAIN BELOW AN INCH WITH JUST SHALLOW MOISTURE PRESENT AND PLENTY OF DRY AIR HOLDING ON ALOFT. EXPECT TO SEE SOME CLOUDS BUT NOT MUCH IN THE WAY OF FORCING TO PRODUCE ANY PCP. OVERALL A COOL START AND A WARM FINISH THIS FORECAST PERIOD. TEMPS NEAR 40 OR BELOW EARLY TUES MORNING WILL MODIFY TO THE MID 40S TO AROUND 50 TUES NIGHT AND BY EARLY THURS MORNING...TEMPS WILL BE INTO THE MID 50S INLAND AND CLOSE 60 ALONG THE COAST. TEMPS WILL FOLLOW THE SAME TREND WITH TEMPS BACK IN THE 70S TUES AND WED....RISING ABOVE NORMAL. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 330 AM MONDAY...HIGH PRESSURE WILL BE SQUEEZED OUT AS A BACKDOOR COLD FRONT DROPS SOUTH INTO AND THROUGH THE CAROLINAS ON FRIDAY. A CONTINUED EAST TO SLIGHTLY SOUTHEAST RETURN FLOW ON THURS WILL ALLOW TEMPS TO RISE WELL INTO THE 70S. THE RIDGE BUILDING UP FROM THE GULF OF MEXICO TO THE GREAT LAKES WILL PROVIDE A NORTHERLY PUSH TO THIS COLD FRONT AND A REINFORCING SHOT OF RELATIVELY COOLER AND DRIER AIR FOR THE WEEKEND AS HIGH PRESSURE BUILDS DOWN FROM THE NORTH. THE RELATIVELY COOLER AIR MASS WILL BE SHORT LIVED AS HIGH PRESSURE SHIFTS OFF THE COAST BY LATE SATURDAY. A DEEPER RETURN FLOW WILL SET UP THROUGH SUNDAY AS NEXT MORE SUBSTANTIAL COLD FRONT HEADS EAST INTO THE CAROLINAS BY LATE SUNDAY. THIS WILL PROVIDE MUCH DEEPER MOISTURE THROUGH THE COLUMN AND FIRST CHC OF MORE SUBSTANTIAL PCP FOR THE AREA BY MONDAY. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... AS OF 06Z...HIGH PRESSURE WILL CONTINUE TO BUILD IN THROUGH THE FORECAST PERIOD WITH HIGH CONFIDENCE FOR VFR CONDITIONS. AN ADDITIONAL COLD AIR ADVECTION SURGE WILL OCCUR OVERNIGHT WITH A NOTICEABLE BUMP UP IN THE WINDS. AFTER DAYBREAK...MIXING WILL MAKE THE NORTHERLY FLOW EVEN STRONGER...WITH GUSTS TO 25 KTS NOT OUT OF THE QUESTION ALONG THE COAST. WINDS WILL DIMINISH BY LATE AFTERNOON AS THE GRADIENT SLACKENS AND A DIURNAL INVERSION BEGINS TO KICK IN. EXTENDED OUTLOOK...VFR LIKELY THROUGHOUT THE PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 330 AM MONDAY...HAVE CANCELED THE SMALL CRAFT ADVISORY IN FAVOR OF EXERCISE CAUTION HEADLINES AS COLD SURGE HAS NOT MATERIALIZED WITH THE EXPECTED STRENGTH. WINDS NOW IN THE 15 TO 20 KT RANGE WITH SEAS OF 3 TO 5 FT. CONDITIONS WILL GRADUALLY IMPROVE THROUGH THE NEAR TERM AS HIGH PRESSURE CENTERED OVER WEST VIRGINIA EARLY THIS MORNING DROPS SOUTH OVER THE WESTERN CAROLINAS SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 330 AM MONDAY...HIGH PRESSURE STRETCHED OUT FROM WEST TO EAST JUST NORTH OF LOCAL WATERS WILL PRODUCE MORE OF AN EASTERLY FLOW THROUGH THE PERIOD. THE GRADIENT RELAXES AND THEREFORE EXPECT WINDS TO HOLD AROUND 10 TO 15 KTS OR LESS THROUGH THE PERIOD. SEAS WILL BASICALLY BE 2 TO 4 FT TUES AND WED. LONG TERM /THURSDAY THROUGH FRIDAY/... AS OF 330 AM MONDAY...ON SHORE TO SLIGHTLY SOUTHEAST RETURN FLOW 10 KTS OR LESS ON THURSDAY WILL BACK TO THE NORTH AS BACK DOOR COLD FRONT DROPS SOUTH THURS NIGHT INTO FRI. SEA DOWN TO 2 TO 4 FT THROUGH THURS INTO EARLY FRI WILL SPIKE UP IN NORTHERLY SURGE LATE FRI INTO EARLY SATURDAY AS COLD AND DRY HIGH PRESSURE BUILDS DOWN BEHIND COLD FRONT HEADING INTO THE WEEKEND. THIS WILL BRING SEAS BACK UP TO 3 TO 5 FT BY FRI NIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR SCZ017. NC...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NCZ087-096-105. MARINE...NONE. && NEAR TERM...REK SHORT TERM...RGZ LONG TERM...RGZ AVIATION...REK/DL
Hazardous weather outlook, Oct 19, 4:08 AM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 408 AM EDT MON OCT 19 2015 AMZ250-252-254-256-200815- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 408 AM EDT MON OCT 19 2015 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-106>110-SCZ023-024-032-033-039-053>056-200815- COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 408 AM EDT MON OCT 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-105-SCZ017-200815- ROBESON-BLADEN-INLAND PENDER-MARLBORO- 408 AM EDT MON OCT 19 2015 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:23 PM EDT | Frost Advisory | ILM | Darlington, Dillon, Florence, Marion, Marlboro, Williamsburg | 18 hr |
Nearby
Beach Hazards Statements in South Carolina, 2015Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.